Oklahoma, 2010

Flood in Oklahoma, May 14 to 16, 2010

May 14 to 16, 2010 · NWS TSA · 1 event in 1 county or zone

A slow moving frontal boundary resulted in periods of thunderstorm activity and locally heavy rainfall over a period of several days, which eventually led to moderate flooding along the Neosho River near Commerce.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A slow moving frontal boundary resulted in periods of thunderstorm activity and locally heavy rainfall over a period of several days, which eventually led to moderate flooding along the Neosho River near Commerce.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 10:59 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, May 13, 10:59 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT THU MAY 13 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
WARM/STATIONARY FRONT LOCATED OVER NORTH TEXAS. MOIST UNSTABLE
AIR COMING NORTH ON SOUTHERLY WINDS ABOVE THE FRONT. THE FRONT
WILL PROVIDE SUFFICIENT LIFT TO INCREASE SHOWERS AND WIDELY
SCATTERED THUNDERSTORMS DURING THE NIGHT OVER THE ENTIRE AREA.
CEILINGS WILL BE UP AND DOWN...BUT EXPECT THE TREND TO BE FOR
CEILINGS TO LOWER GRADUALLY THROUGH DAWN AND THEN GRADUALLY
IMPROVE DURING THE MORNING. EXPECT CIGS AND VSBYS TO BE MVFR
MOST AREAS...EXCEPT IFT NW ARKANSAS TONIGHT. MOST AREAS SHOULD
BECOME VFR BY FRIDAY EVENING. /SA

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT THU MAY 13 2010/

DISCUSSION...
SFC COLD FRONT HAS CLEARED ALL BUT A FEW TERRAIN AREAS OF FAR
SOUTHEAST OKLAHOMA THIS EVENING. SHOWERS AND THUNDERSTORMS
BEGINNING TO INCREASE FROM SOUTHWEST INTO CENTRAL OKLAHOMA IN
VICINITY OF ELEVATED FRONTAL ZONE. PROFILER DATA SHOWING A MODEST
INCREASE IN 850MB WIND SPEEDS WITH A GENERAL BACKING OF THE MID
LEVEL FLOW AS WELL WHICH WILL LEAD TO GREATER NORTHWARD MOISTURE
TRANSPORT. THE MAIN RESULT WILL BE A CONTINUED INCREASE IN
COVERAGE OF RAIN AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN MORE OF
A CONCERN OVERNIGHT AS OPPOSED TO SEVERE THREAT WE SAW LAST NIGHT.
OVERALL FORECAST HANDLES THIS FAIRLY WELL AND THE ONLY SIGNIFICANT
CHANGE WAS TO SHIFT AXIS OF HIGHEST POPS/QPF A LITTLE FARTHER
NORTH TOWARD I-44 CORRIDOR. BOTH LOCAL WRF AND 00Z NAM SUPPORT
THIS IDEA. ALSO KNOCKED A DEGREE OR TWO OFF FORECAST MINS BASED ON
CURRENT READINGS...THOUGH TEMPS SHOULD REMAIN NEARLY STEADY
OVERNIGHT. UPDATED PRODUCTS WILL BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 357 PM CDT THU MAY 13 2010/

DISCUSSION...
FRONTAL BOUNDARY CURRENTLY LINGERING OVER FORECAST
AREA FROM  EXTREME SOUTHEAST OKLAHOMA TO MISSOURI.
AFTERNOON SEVERE THUNDERSTORMS NOW EAST OF CARROLL
COUNTY IN NORTHWEST ARKANSAS.

BOUNDARY WILL DRIFT SOUTHEAST TO A NORTHEAST TEXAS
NORTHEAST ARKANSAS LINE OVERNIGHT.  SOUTHWEST FLOW
OVER THE TOP OF THAT BOUNDARY...AUGMENTED BY MINOR
IMPULSES WILL MAINTAIN SUFFICIENT LIFT THUS PRECIP
FOR MUCH OF EASTERN OKLAHOMA /  NORTHWEST ARKANSAS
OVERNIGHT. HIGH POP CARRIED. WET PICTURE CONTINUES
FRIDAY THROUGH MUCH OF THE WEEKEND. PRIMARY MODELS
AND LARGE NUMBER OF ENSEMBLE GFS MEMBERS UNUSUALLY
WET. MODELS SUGGEST MCS RAIN ACTION SATURDAY NIGHT
AND SUNDAY.  POTENTIAL FOR EXCESSIVE RAIN.  TROUGH
AXIS FINALLY MOVES EAST OF OKLAHOMA  SUNDAY NIGHT.
AREA VULNERABLE TO NORTHWEST FLOW MCS TUESDAY. 500
MB SHORT WAVE WITH RETURN MOIST FLOW MAKES MIDWEEK
PRIME FOR MORE PRECIP. MAY IS THE CLIMATOLOGICALLY
FAVORED TIME OF YEAR FOR PRECIPITATION IN EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  56  71  62 /  20  80  80  70
FSM   80  63  77  64 /  20  80  60  80
MLC   71  58  74  64 /  20  80  70  80
BVO   64  54  71  58 /  20  60  50  70
FYV   74  58  70  59 /  20  80  70  70
BYV   73  56  69  58 /  20  80  60  70
MKO   71  57  71  61 /  20  80  80  70
MIO   67  54  70  59 /  20  80  60  70
F10   65  55  70  61 /  20  80  80  70
HHW   82  64  81  66 /  30  60  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....10
AVIATION...02
Hazardous weather outlook, May 13, 3:46 PM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT THU MAY 13 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
438 PM CDT THU MAY 13 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...LATE EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...LATE EVENING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE ENDED ACROSS THE AREA FOR THE TIME
BEING. A SLOW MOVING COLD FRONT WILL CONTINUE TO PUSH ACROSS
SOUTHEAST OKLAHOMA DURING THE EVENING. A FEW THUNDERSTORMS ARE
POSSIBLE SOUTH OF THE FRONT IN A MODERATELY UNSTABLE AIRMASS...WITH
A POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS WITH ANY STORMS.

OTHERWISE...RAIN AND THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS
MUCH OF THE AREA LATE THIS EVENING AS A LOW LEVEL JET DEVELOPS
AND LIFTS MOIST AND UNSTABLE AIR OVER THE FRONTAL BOUNDARY. A FEW
STORMS MAY PRODUCE LARGE HAIL SOUTH OF INTERSTATE 40. HEAVY RAIN
AND FLASH FLOOD POTENTIAL WILL BE INCREASING TO THE SOUTHEAST OF
INTERSTATE 44 AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS MOVE
ACROSS THE SAME AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL REMAIN WITH US THROUGH EARLY NEXT
WEEK...WITH HEAVY RAIN BEING THE PRIMARY THREAT. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...BUT ISOLATED SEVERE STORMS CANNOT BE
RULED OUT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 13, 7:37 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             CLAYTON                 34.59N 95.35W
05/13/2010  E0.75 INCH       PUSHMATAHA         OK   PUBLIC

0145 PM     HAIL             CLAYTON                 34.59N 95.35W
05/13/2010  E0.75 INCH       PUSHMATAHA         OK   PUBLIC

&&

RBD
Local storm report, May 13, 7:39 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     TORNADO          5 N BROKEN ARROW        36.12N 95.79W
05/13/2010                   TULSA              OK   NWS STORM SURVEY

            BRIEF TORNADO TOUCHDOWN JUST NORTHWEST OF 21ST AND LYNN
            LANE ROAD....167TH EAST AVE. PRELIMINARY ESTIMATE EF0.
            DAMAGE TO NUMEROUS TREES. SHINGLES PEELED BACK ON HOUSE.
            SHED LIFTED AND WRAPPED ONTO A TREE ABOUT 15 FEET UP.
            THIS IS LIKELY THE EXTENSION OF A TORNADO THAT BEGAN IN
            CREEK COUNTY.

&&

RBD
Local storm report, May 13, 7:40 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     TSTM WND DMG     BOLEY                   35.49N 96.48W
05/13/2010                   OKFUSKEE           OK   POST OFFICE

            POWER LINES DOWN

0430 AM     TSTM WND DMG     BRISTOW                 35.83N 96.39W
05/13/2010                   CREEK              OK   PUBLIC

            MULTIPLE TREES DOWN IN AND AROUND BRISTOW. STRUCTURE AT
            THE CORNER OF S.339TH W AVE AND W. 261ST STREET SOUTH HAD
            ROOF TORN OFF.

0430 AM     TSTM WND GST     4 SE BRISTOW            35.79N 96.34W
05/13/2010  M60.00 MPH       CREEK              OK   MESONET

0435 AM     TSTM WND GST     4 SE BRISTOW            35.79N 96.34W
05/13/2010  M80.00 MPH       CREEK              OK   MESONET

0435 AM     TSTM WND DMG     KELLYVILLE              35.94N 96.21W
05/13/2010                   CREEK              OK   PUBLIC

            SEVERAL HOMES SUSTAINED ROOF DAMAGE IN AND AROUND
            KELLYVILLE.

0445 AM     TSTM WND DMG     SAPULPA                 36.00N 96.11W
05/13/2010                   CREEK              OK   BROADCAST MEDIA

            NUMEROUS REPORTS OF STRUCTURAL DAMAGE ON THE NORTHEAST
            SIDE OF TOWN.

0446 AM     TSTM WND GST     PHAROAH                 35.42N 96.12W
05/13/2010  E80.00 MPH       OKFUSKEE           OK   PUBLIC

0446 AM     TSTM WND DMG     BEGGS                   35.74N 96.07W
05/13/2010                   OKMULGEE           OK   PUBLIC

            TRAMPOLINE THROWN OVER HOUSE...TREES DOWN

0446 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            POCKETS OF SIGNIFICANT TREE...POWERLINE AND ROOF DAMAGE
            ACROSS THE TULSA METRO...BETWEEN 446 AM AND 503 AM
            ESTIMATED BY RADAR

0446 AM     TORNADO          3 NE SAPULPA            36.03N 96.08W
05/13/2010                   CREEK              OK   NWS EMPLOYEE

            NWS SURVEY TEAM IN THE FIELD AND WILL PROVIDE ADDITIONAL
            INFORMATION LATER TODAY

0450 AM     TSTM WND DMG     JENKS                   36.02N 95.97W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            PARTIAL ROOF COLLAPSE WITH EXTENSIVE DAMAGE TO
            HOME...7800 SOUTH 26TH WEST AVE

0450 AM     TSTM WND GST     4 W HECTORVILLE         35.84N 96.00W
05/13/2010  M62.00 MPH       OKMULGEE           OK   MESONET

0452 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            NUMEROUS TREE AND POWER LINE DAMAGE NEAR 61ST AND LEWIS

0453 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            NUMEROUS TREE AND POWER LINE DAMAGE NEAR 51ST AND LEWIS

0455 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   NWS EMPLOYEE

            FENCE BLOWN DOWN 91ST AND 92 EAST AVE

0455 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   TRAINED SPOTTER

            NUMEROUS REPORTS OF POWER OUTAGES AND DAMAGE TO HOMES
            FROM TREES FALLING ON THEM.

0455 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            24TH PLACE/SHERIDAN ROAD...LARGE TREE ON CAR

0455 AM     TSTM WND DMG     1 S TULSA               36.12N 95.92W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            LARGE TREE BLOWN OVER ONTO A HOUSE AT 53RD AND SANDUSKY.
            RELAYED BY KOTV.

0456 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   NWS EMPLOYEE

            POWER POLE SNAPPED 101ST BETWEEN MINGO AND GARNETT

0456 AM     TSTM WND DMG     1 W MORRIS              35.61N 95.88W
05/13/2010                   OKMULGEE           OK   EMERGENCY MNGR

            MAJOR DAMAGE TO A HOUSE 1 MILE WEST AND 1/4 MILE NORTH OF
            MORRIS.

0456 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            WINDOWS BLOWN OUT OF SEVERAL VEHICLE AT CAR
            DEALERSHIP...41ST AND MEMORIAL

0456 AM     TSTM WND DMG     MORRIS                  35.61N 95.86W
05/13/2010                   OKMULGEE           OK   EMERGENCY MNGR

            ROOFS OFF OF SEVERAL HOMES ALONG WITH COLLAPSED WALLS.
            TWO METAL BARNS AND A GRAIN BIN DESTROYED, ONE BARN
            HEAVILY DAMAGED. MULTIPLE TREES AND POWER POLES DOWN.

0456 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            46TH AND MEMORIAL ROOF BLOWN OFF BUILDING WITH PARTIAL
            WALL COLLAPSE

0457 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   BROADCAST MEDIA

            BRICK/STONE FENCE BLOWN DOWN...NUMEROUS TREES DOWN...NEAR
            41ST AND MINGO

0500 AM     TSTM WND DMG     4 SE CATOOSA            36.15N 95.69W
05/13/2010                   WAGONER            OK   PUBLIC

            1.5 MILES EAST OF 193RD EAST AVE AND 11TH ST. LARGE TREES
            UPROOTED. POWER OUT. ESTIMATED WINDS OF 80 MPH.

0500 AM     TSTM WND DMG     4 S TULSA               36.08N 95.92W
05/13/2010                   TULSA              OK   PUBLIC

            52ND AND SOUTH OSWEGO IN TULSA. TWO FOOT DIAMETER TREE
            BLOWN DOWN ON TOP OF TWO VEHICLES...ON A POLICE PATROL
            CAR. NUMEROUS OTHER TREES DOWN AND LIMBS BROKEN.

0500 AM     TSTM WND DMG     GLENPOOL                35.96N 96.01W
05/13/2010                   TULSA              OK   PUBLIC

            LARGE TREE LIMBS AND BRANCHES DOWN. DAMAGE BLOWN
            NORTHEAST. TREES SNAPPED AT BASE IN DOWNTOWN GLENPOOL.

0500 AM     TSTM WND GST     6 SE BROKEN ARROW       35.99N 95.71W
05/13/2010  E65.00 MPH       WAGONER            OK   NWS EMPLOYEE

0500 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/13/2010                   TULSA              OK   NWS EMPLOYEE

            NUMEROUS LARGE TREE LIMBS BLOWN DOWN. WIND GUSTS
            ESTIMATED AT 80 MPH. REPORTED AT 55TH AND YALE.

0503 AM     TORNADO          1 ESE ONETA             36.01N 95.69W
05/13/2010                   WAGONER            OK   NWS STORM SURVEY

            NWS TEAM STILL IN THE FIELD ASSESSING DAMAGE AND DETAILS.
            PRELIMINARY EF2 RATING. 250 TO 300 YARDS WIDE. HOME
            DESTROYED. LENGTH NOT YET DETERMINED.

0503 AM     TORNADO          5 N BROKEN ARROW        36.12N 95.79W
05/13/2010                   TULSA              OK   NWS STORM SURVEY

            BRIEF TORNADO TOUCHDOWN JUST NORTHWEST OF 21ST AND LYNN
            LANE ROAD....167TH EAST AVE. PRELIMINARY ESTIMATE EF0.
            DAMAGE TO NUMEROUS TREES. SHINGLES PEELED BACK ON HOUSE.
            SHED LIFTED AND WRAPPED ONTO A TREE ABOUT 15 FEET UP.
            THIS IS LIKELY THE EXTENSION OF A TORNADO THAT BEGAN IN
            CREEK COUNTY.

0505 AM     TSTM WND DMG     SAPULPA                 36.00N 96.11W
05/13/2010                   CREEK              OK   LAW ENFORCEMENT

            TREE LIMBS DOWN IN THE SAPULPA AREA

0505 AM     TSTM WND DMG     4 E BROKEN ARROW        36.05N 95.72W
05/13/2010                   WAGONER            OK   PUBLIC

            ROOF BLOWN OFF BARN. WOOD PRIVACY FENCE DOWN. LARGE TREE
            UPROOTED. OTHER LARGE TREE LIMBS BROKEN AND DOWN.

0509 AM     TSTM WND GST     5 SSE HASKELL           35.75N 95.64W
05/13/2010  M62.00 MPH       MUSKOGEE           OK   MESONET

0510 AM     TSTM WND GST     3 E BROKEN ARROW        36.05N 95.74W
05/13/2010  E60.00 MPH       WAGONER            OK   EMERGENCY MNGR

            REPORTED NEAR THE JUNCTION OF HIGHWAY 51 AND THE CREEK
            TURNPIKE

0510 AM     TSTM WND DMG     2 E HASKELL             35.82N 95.64W
05/13/2010                   MUSKOGEE           OK   EMERGENCY MNGR

            HIGHWAY 104 GOING EAST OUT OF HASKELL INTO WAGONER COUNTY
            IS BLOCKED DUE TO DOWNED POWER POLES AND TREES.

0515 AM     TSTM WND DMG     COWETA                  35.95N 95.65W
05/13/2010                   WAGONER            OK   EMERGENCY MNGR

            THREE HOMES WITH MAJOR STRUCTURAL DAMAGE AT 108TH AND
            MIDWAY NEAR THE COWETA AREA.

0515 AM     TSTM WND DMG     VERDIGRIS               36.23N 95.69W
05/13/2010                   ROGERS             OK   LAW ENFORCEMENT

            ROOF BLOWN OFF A HOUSE. POWER LINES DOWN.

0519 AM     TSTM WND DMG     4 S CLAREMORE           36.25N 95.62W
05/13/2010                   ROGERS             OK   NWS EMPLOYEE

            MULTIPLE POWER POLES DOWN FROM LARGE TREE FALLING ON
            LINES.

0520 AM     TSTM WND DMG     6 W WAGONER             35.96N 95.48W
05/13/2010                   WAGONER            OK   LAW ENFORCEMENT

            HIGHWAY SIGNS BLOWN OVER

0524 AM     TSTM WND DMG     1 N CHECOTAH            35.48N 95.52W
05/13/2010                   MCINTOSH           OK   POST OFFICE

            ROOF DAMAGE TO TIRE SHOP.

0525 AM     TSTM WND GST     3 SSE INOLA             36.11N 95.49W
05/13/2010  M58.00 MPH       ROGERS             OK   MESONET

0526 AM     TSTM WND DMG     MUSKOGEE                35.75N 95.37W
05/13/2010                   MUSKOGEE           OK   LAW ENFORCEMENT

            TREE LIMBS DOWN IN MUSKOGEE

0530 AM     TSTM WND DMG     PRYOR                   36.31N 95.32W
05/13/2010                   MAYES              OK   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWNED...AS
            WELL AS STRUCTURAL ROOF DAMAGE. REPORTED COUNTY WIDE.

0530 AM     TSTM WND GST     CHOUTEAU                36.19N 95.34W
05/13/2010  E60.00 MPH       MAYES              OK   EMERGENCY MNGR

0530 AM     TSTM WND DMG     2 S LENAPAH             36.82N 95.64W
05/13/2010                   NOWATA             OK   POST OFFICE

            TREE LIMBS DOWN BETWEEN LENEPAH AND DELAWARE.

0545 AM     TSTM WND DMG     KETCHUM                 36.52N 95.02W
05/13/2010                   CRAIG              OK   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWNED...AS
            WELL AS DAMAGE TO OUTBUILDINGS.

0549 AM     TSTM WND DMG     3 N TAHLEQUAH           35.96N 94.97W
05/13/2010                   CHEROKEE           OK   PUBLIC

            NUMEROUS TREES DOWN IN THE MOODYS AREA

0550 AM     TSTM WND DMG     LEACH                   36.20N 94.92W
05/13/2010                   DELAWARE           OK   PUBLIC

            TREE LIMBS DOWN IN LEACH.

0602 AM     TSTM WND DMG     COLCORD                 36.26N 94.69W
05/13/2010                   DELAWARE           OK   EMERGENCY MNGR

            POWER POLES DOWN IN TOWN...TREES DOWNED JUST EAST OF
            COLCORD

0615 AM     TSTM WND DMG     8 SE WYANDOTTE          36.71N 94.62W
05/13/2010                   OTTAWA             OK   EMERGENCY MNGR

            NUMEROUS TREES DOWNED...TWO BARNS DESTROYED

0630 AM     TSTM WND DMG     BENTONVILLE             36.37N 94.21W
05/13/2010                   BENTON             AR   PUBLIC

            MAPLE TREE SNAPPED IN HALF AND BRANCHES RIPPED OFF ITS
            TRUNK.

0633 AM     TSTM WND DMG     2 SSW ELM SPRINGS       36.18N 94.25W
05/13/2010                   WASHINGTON         AR   BROADCAST MEDIA

            SEVERAL POWER POLES DOWNED

0637 AM     TSTM WND DMG     SPRINGDALE              36.19N 94.13W
05/13/2010                   WASHINGTON         AR   PUBLIC

            SWATH OF TREE DAMAGE FROM SW TO NE 100 YARDS WIDE

0642 AM     TSTM WND GST     1 WSW PEA RIDGE         36.45N 94.13W
05/13/2010  E60.00 MPH       BENTON             AR   PUBLIC

0648 AM     TSTM WND DMG     2 WNW BEST              36.24N 93.91W
05/13/2010                   BENTON             AR   PUBLIC

            MANY LARGE TREE LIMBS BROKEN AND BLOWN ACROSS ROADS.
            SEVERAL LARGE TREES BLOWN DOWN IN FIELDS. NEAR WAR EAGLE
            ALONG HIGHWAY 303 WEST AND SOUTH OF HIGHWAY 303 AND 12
            JCT.

0650 AM     TSTM WND DMG     5 SE GARFIELD           36.40N 93.91W
05/13/2010                   BENTON             AR   PUBLIC

            NUMEROUS LARGE TREE LIMBS BROKEN AND BLOWN DOWN NEAR LOST
            BRIDGE

0700 AM     TSTM WND DMG     7 S EUREKA SPRINGS      36.30N 93.74W
05/13/2010                   MADISON            AR   LAW ENFORCEMENT

            LARGE TREE BLOWN ACROSS ROAD. LOCATION APPROXIMATE

0700 AM     TSTM WND DMG     10 S EUREKA SPRINGS     36.26N 93.74W
05/13/2010                   MADISON            AR   PUBLIC

            TWO LARGE TREES BLOWN DOWN. NUMEROUS LARGE TREE LIMBS
            BROKEN AND DOWN.

0145 PM     HAIL             CLAYTON                 34.59N 95.35W
05/13/2010  E0.75 INCH       PUSHMATAHA         OK   PUBLIC

0145 PM     HAIL             CLAYTON                 34.59N 95.35W
05/13/2010  E0.75 INCH       PUSHMATAHA         OK   PUBLIC

0155 PM     TSTM WND DMG     3 WNW NATURAL DAM       35.67N 94.44W
05/13/2010                   CRAWFORD           AR   PUBLIC

            SEVERAL TREES BLOWN DOWN JUST SOUTHEAST OF DAVIDSON
            COMMUNITY...ALONG HIGHWAY 59 TOWARD NATURAL DAM. OTHER
            TREE DAMAGE.

0215 PM     HAIL             TALIHINA                34.75N 95.05W
05/13/2010  E0.75 INCH       LE FLORE           OK   EMERGENCY MNGR

0234 PM     TSTM WND DMG     CROSSES                 35.87N 93.91W
05/13/2010                   MADISON            AR   EMERGENCY MNGR

            SEVERAL TREES AND POWER POLES DOWNED AT THE INTERSECTION
            OF HWY 295 AND HWY 16. HWY 16 WAS BLOCKED DUE TO THE
            DAMAGE FOR APPROXIMATELY 45 MIN.

0250 PM     TSTM WND DMG     HUNTSVILLE              36.09N 93.74W
05/13/2010                   MADISON            AR   PUBLIC

            SEVERAL WINDOWS BLOWN OUT OF HUNTSVILLE MIDDLE SCHOOL.

0253 PM     TSTM WND DMG     WITTER                  35.94N 93.68W
05/13/2010                   MADISON            AR   COUNTY OFFICIAL

            ROOF BLOWN OFF OLD FEED STORE. FEED BIN BLOWN OUT INTO
            ROAD IN WITTER AREA.

0255 PM     TSTM WND DMG     AURORA                  36.00N 93.70W
05/13/2010                   MADISON            AR   COUNTY OFFICIAL

            4 TO 5 LARGE TREES BLOWN DOWN. AT LEAST ONE ACROSS THE
            ROAD. OTHER TREE DAMAGE.

0300 PM     TSTM WND DMG     5 S HUNTSVILLE          36.01N 93.74W
05/13/2010                   MADISON            AR   LAW ENFORCEMENT

            BARN DAMAGED ON HIGHWAY 23 SOUTH OF HUNTSVILLE.

&&

RBD
Special weather statement, May 14, 12:18 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT FRI MAY 14 2010

OKZ060-064-140700-
CREEK OK-TULSA OK-
118 AM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK AND TULSA

AT 119 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
KELLYVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...SAND SPRINGS...KELLYVILLE
AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3617 9626 3614 9587 3585 9633 3594 9651
TIME...MOT...LOC 0619Z 226DEG 24KT 3594 9635

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ottawa

When
May 14, 12:30 AM CST to May 16, 1:15 PM CST
Where
Ottawa County, 6 mi W of Commerce
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.930, -94.979

The Neosho River near Commerce rose above its flood stage of 15 feet at 1:30 am CDT on May 14th. The river crested at 18.40 feet at 7 am CDT on the 15th, resulting in moderate flooding. The river fell below flood stage at 2:15 pm CDT on the 16th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237148.